MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CVC SET: 14 GA X 6" (16 CM); CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC CVC SET: 14 GA X 6" (16 CM); CATHETER PERCUTANEOUS
Catalog Number CS-24706-E
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that: "18 apr 2024, in icu, the doctor found that the ars was leaking during use on the patient.".
 
Additional Manufacturer Narrative
(b)(4), the customer returned an opened cvc kit, including one guide wire assembly, catheter over needle subassembly, arrow raulerson syringe (ars), and catheter, for analysis.No definite signs of use were observed.Initial visual analysis of the ars revealed no obvious defects or anomalies.After failing functional testing, a hole was observed in the valves when observing the ars through the handle.The returned sample was functionally tested with a lab inventory introducer needle per the instructions-for-use provided with this kit.The ifu provided with this kit states, "insert introducer needle with attached syringe or arrow raulerson syringe (where provided) into vein and aspirate".The ars was not able to draw and aspirate water with and without the introducer needle.The module requirement document for raulerson syringes (amrq-000113 rev.03) was reviewed to determine requirements for air/water leakage.The document notes a deviation from iso 7886-1: "the freedom of air and liquid leakage past the piston requirement is design restrictive and is intended for an injection-intended syringe, not the ars.The opening in the center of the piston that allows passage of the inner cannula prohibits the ars from meeting the pressure and vacuum requirements as dictated by the standard.However, because the intended use of the ars is to allow aspiration of blood to ensure venous placement of the introducer needle and to aid in the insertion of the spring wire guide, the leakage requirements of a standard syringe are not applicable to the ars." a vacuum test was performed on the ars syringe in order to verify that the internal valves within the plunger body were intact.With the plunger body at the bottom of the syringe, the tip of the ars was occluded, and the plunger was pulled back until it stopped.With the tip of the ars still occluded, the plunger was released and did not snap back into a position = 1cc from the starting position.Therefore, the internal valves of the ars were not functioning as intended.A device history record review was performed and revealed no relevant findings.The ifu provided with the kit informs the user, "insert introducer needle or catheter/needle with attached syringe or arrow raulerson syringe (where provided) into vein and aspirate.".The customer report of an ars leak was confirmed through complaint investigation of the returned sample.The ars failed relevant functional and additional testing.Based on these circumstances, the probable root cause is manufacturing related.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported that: "(b)(6) 2024, in icu, the doctor found that the ars was leaking during use on the patient.".

Brand Name
CVC SET: 14 GA X 6" (16 CM)
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19309583
Report Number3006425876-2024-00502
Device Sequence Number11515514
Product Code DQY
UDI-Device Identifier10801902102291
UDI-Public10801902102291
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/23/2024
Device Catalogue NumberCS-24706-E
Device Lot Number71F22H2212
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown